Alert archive / Ohio / Small Craft Advisories in 2011
Small Craft Advisory 8, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Apr 17, 2011, 9:22 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2011, 9:22 PM EDT (01:22 UTC)
- Expired
- Apr 18, 2011, 4:18 AM EDT
- In force
- 7 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
954 WHUS71 KCLE 180122 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 922 PM EDT SUN APR 17 2011 LEZ142-143-162-163-180230- /O.CAN.KCLE.GL.W.0007.000000T0000Z-110418T0200Z/ /O.CAN.KCLE.LO.Y.0001.000000T0000Z-110418T0200Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- 922 PM EDT SUN APR 17 2011 ...GALE WARNING IS CANCELLED... ...LOW WATER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE GALE WARNING. THE LOW WATER ADVISORY HAS BEEN CANCELLED. WINDS AND WAVES HAVE DIMINISHED ON THE WESTERN PART OF LAKE ERIE. ALSO WATER LEVELS IN THE WESTERN BASIN ARE NOW WELL ABOVE THE CRITICAL MARK AND WILL CONTINUE TO RISE TONIGHT. $$ LEZ146>149-180900- /O.CAN.KCLE.GL.W.0007.000000T0000Z-110418T0200Z/ /O.NEW.KCLE.SC.Y.0008.110418T0122Z-110418T0900Z/ AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 922 PM EDT SUN APR 17 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT MONDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT MONDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND WAVES: WEST WINDS HAVE DIMINISHED TO 15 TO 25 KNOTS AND WILL CONTINUE TO DIMINISH THE REST OF TONIGHT. THE WAVES WILL ALSO CONTINUE TO SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ LEZ061-144-145-164>169-180230- /O.CAN.KCLE.GL.W.0007.000000T0000Z-110418T0200Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 922 PM EDT SUN APR 17 2011 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE GALE WARNING. WINDS AND WAVES HAVE DIMINISHED ON THE WESTERN PART OF LAKE ERIE. $$
1 follow-up statement
340 WHUS71 KCLE 180818 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 418 AM EDT MON APR 18 2011 LEZ146>149-180930- /O.CAN.KCLE.SC.Y.0008.000000T0000Z-110418T0900Z/ AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 418 AM EDT MON APR 18 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES ON LAKE ERIE HAVE DIMINISHED. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Apr 17, 7:37 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Apr 17, 7:37 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CLEVELAND OH
737 PM EDT SUN APR 17 2011
.SYNOPSIS...
MIDDLE LEVEL JET ENERGY WILL PASS OVER A QUASI STATIONARY FRONT
THAT IS LOCATED ACROSS CENTRAL OHIO TONIGHT INTO MONDAY. A STRONGER
AREA OF LOW PRESSURE WILL DEVELOP OVER THE SOUTHERN PLAINS ON
TUESDAY THEN MOVE TO THE CENTRAL GREAT LAKES ON WEDNESDAY.
THIS STORM SYSTEM WILL LIFT A WARM FRONT ACROSS THE REGION ON
TUESDAY THEN DRAG A COLD FRONT ACROSS NORTHERN OHIO AND NW PA
WEDNESDAY EVENING.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
WINDS HAVE DECREASED QUICKLY AFTER THE REGION REACHED HIGHS FOR
THE AFTERNOON. THE DEEPER MIXING ENDED AND COULD BE VISUALLY SEEN
WITH THE LOSS OF THE CUMULUS CLOUDS THAT WERE AROUND THROUGH THE
AFTERNOON. SO WITH THE DECREASE IN THE WINDS WE WILL END THE WIND
ADVISORY/WARNING THAT IS IN EFFECT.
QUIET THROUGH MUCH OF THE NIGHT...BUT FRONT TO OUR SOUTH COMBINED
WITH UPPER SUPPORT/OVERRUNNING WILL DEVELOP AND SPREAD
PRECIPITATION ACROSS NRN IN AND SRN LOWER MI. IT WILL LIKELY REACH
WESTERN AREAS BY 6AM. PRECIPITATION TYPE A CONCERN FOR THE TOLEDO
AREA. FORECAST SOUNDINGS INDICATE THE CHANCE OF
SNOW/SLEET/FZRA...BUT THEY ALSO INDICATE BELOW FREEZING
TEMPERATURES AT THE SURFACE. THINK THE PROFILE WILL BE WARMER AND
SO HAVE GONE MORE WITH A MIX OF RAIN AND SNOW IN THE MORNING. IF
IT ENDS UP BEING MORE SNOW THAN RAIN...ANY ACCUMULATION WOULD BE
SHORT-LIVED AND UNDER AN INCH. FORECAST TEMPERATURES ON THE WARMER
SIDE OF GUIDANCE.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY NIGHT/...
GOOD AGREEMENT ON POSITION OF AREA OF PRECIPITATION FOR MONDAY.
PRECIPITATION TYPE ISSUES CONTINUE FOR MONDAY MORNING ACROSS THE
FAR NORTHERN PERIPHERY. RAIN/SNOW POSSIBLE NEAR TOLEDO AND ALSO
ACROSS NW PA. AGAIN ANY ACCUMULATION SHOULD THERE BE MORE SNOW THAN
RAIN WOULD BE SHORT-LIVED AND LESS THAN AN INCH. MUCH OF MONDAY
WILL BE RAINY...PULLING OUT IN THE LATE AFTERNOON. TEMPERATURES ON
THE COOLER SIDE WITH THE CLOUDS/RAIN.
THE NEXT SEVERAL FORECAST PERIODS WILL FEATURE PERIODS OF ACTIVE
WEATHER. SO FAR A LULL IS FORECAST MONDAY EVENING...BUT THEN
OVERNIGHT FRONT BECOMES ACTIVE AGAIN AND A NEW BATCH OF SHOWERS
MOVES IN. WILL PUT THE CHANCE OF THUNDERSTORMS IN FROM TUESDAY
AFTERNOON THROUGH THE COLD FRONTAL PASSAGE WEDNESDAY. WARM FRONT
LIFTS NORTH TUESDAY NIGHT AND THERE IS A GOOD CHANCE OF EARLY
LOWS...WITH STEADY/RISING TEMPERATURES OVERNIGHT...ALL DEPENDENT
UPON TIMING. STILL SOME TIMING DIFFERENCES WITH THE FRONT ON
WEDNESDAY TOO. FAIRLY BREEZY WITH THIS WEDNESDAY SYSTEM.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
SOME MODEL DIFFERENCES FOR THE EXTENDED BUT THEY HAVE SIMILAR IDEAS.
DID A BLEND BETWEEN THE GFS AND ECMWF. THE GFS IS MUCH STRONGER WITH
THE SYSTEMS. HIGH PRESSURE BUILDS IN THURSDAY. THE HIGH MOVES EAST
ON FRIDAY AS ANOTHER WARM FRONT AND LOW HEADS TOWARDS THE REGION FOR
FRIDAY AND SATURDAY. HIGH PRESSURE BEGINS TO BUILD IN SATURDAY NIGHT
AND THEN MOVES EAST AS ANOTHER LOW HEADS TOWARD THE REGION. WENT
CLOSE TO HPC FOR TEMPERATURES.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
WINDS WILL QUICKLY FINISH DIMINISHING THE NEXT HOUR OR SO.
INCREASING HIGH THE MID CLOUDS THROUGH 08Z THEN LOWER MOISTURE
ARRIVES. SOME LIGHT RAIN PROBABLY WILL START IN THE WEST ABOUT 08
TO 10Z AND QUICKLY SPREAD EAST OVER THE REST OF TAF SITES THROUGH
ABOUT 14Z. TEMPS AT TOL...CLE AND ERI MAY BE COLD ENOUGH FOR SOME
SNOW TO MIX WITH THE RAIN. CONDITIONS WILL PROBABLY LOWER TO MVFR
IN THE PRECIP. RAIN SHOULD TAPER OFF WEST TO EAST MON AFTERNOON
INTO EARLY EVENING. LOW LEVEL MOISTURE HANGS ON SO MVFR CONDITIONS
MAY LINGER.
.OUTLOOK...AREAS OF NON-VFR EXPECTED INTO WED THEN AGAIN FRI.
&&
.MARINE...
EITHER SMALL CRAFT ADVISORIES OR GALE WARNINGS WILL BE NEEDED AT
TIMES THROUGH FRIDAY. IN THE MEANTIME THE GALE WARNING SHOULD BE
ABLE TO EXPIRE AROUND 10 PM AS THE WINDS SHOULD START TO DECREASE AS
THE GRADIENT WILL BE DECREASING AS A RIDGE OF HIGH PRESSURE WILL BE
BUILDING IN. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR THE OVERNIGHT.
THE THREAT FOR LOW WATER MAY CONTINUE UNTIL AROUND 10 PM.
THE NEXT THREAT FOR A SMALL CRAFT ADVISORY WILL BE TUESDAY AS THE
LAKE WILL BE IN A NORTHEAST FLOW WITH HIGH PRESSURE TO THE NORTH AND
A LOW MOVING TOWARD THE REGION FROM THE WEST. A GALE WARNING MAY BE
NEEDED WEDNESDAY INTO WEDNESDAY NIGHT AFTER THE FRONTAL PASSAGE.
HIGH PRESSURE WILL BUILD IN FOR THURSDAY FOLLOWED BY MORE WIND ON
THE LAKE FOR THE WEEKEND. THE MODELS ARE NOT IN COMPLETE AGREEMENT
ON THE TRACK OF THE LOWS...THE GFS MODEL IS THE WINDIER ONE.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...GALE WARNING UNTIL 10 PM EDT THIS EVENING FOR OHZ007.
LOW WATER ADVISORY UNTIL 10 PM EDT THIS EVENING FOR OHZ007.
PA...GALE WARNING UNTIL 10 PM EDT THIS EVENING FOR PAZ001.
MARINE...GALE WARNING UNTIL 10 PM EDT THIS EVENING FOR LEZ061-142>149-
162>169.
LOW WATER ADVISORY UNTIL 10 PM EDT THIS EVENING FOR LEZ142-143-
162-163.
&&
SYNOPSIS...MULLEN
NEAR TERM...MULLEN
SHORT TERM...OUDEMAN
LONG TERM...KIELTYKA
AVIATION...KIELTYKA
MARINE...KIELTYKAHazardous weather outlook, Apr 17, 5:41 AM EDT, 15 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 541 AM EDT SUN APR 17 2011 OHZ010>012-089-PAZ002-180945- LORAIN-CUYAHOGA-LAKE-ASHTABULA LAKESHORE-SOUTHERN ERIE- 541 AM EDT SUN APR 17 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS ON TUESDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ003-006-008-009-013-014-017>023-027>033-036>038-047-PAZ003-180945- LUCAS-WOOD-SANDUSKY-ERIE OH-GEAUGA-ASHTABULA INLAND-HANCOCK-SENECA- HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND- ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-CRAWFORD PA- 541 AM EDT SUN APR 17 2011 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ007-180945- OTTAWA- 541 AM EDT SUN APR 17 2011 ...GALE WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...LOW WATER ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LOW WATER ADVISORY. WIND ADVISORY. GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ001-180945- NORTHERN ERIE- 541 AM EDT SUN APR 17 2011 ...GALE WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-144>149-164>169-180945- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 541 AM EDT SUN APR 17 2011 ...GALE WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. DEEP LOW PRESSURE WILL MOVE ACROSS THE CENTRAL GREAT LAKES WEDNESDAY. THERE IS A CHANCE THAT GALES WILL DEVELOP ON LAKE ERIE AS THE LOW MOVES NORTHWEST OF THE LAKE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ142-162-163-180945- MAUMEE BAY TO RENO BEACH OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- 541 AM EDT SUN APR 17 2011 ...GALE WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...LOW WATER ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LOW WATER ADVISORY. GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. DEEP LOW PRESSURE WILL MOVE ACROSS THE CENTRAL GREAT LAKES WEDNESDAY. THERE IS A CHANCE THAT GALES WILL DEVELOP ON LAKE ERIE AS THE LOW MOVES NORTHWEST OF THE LAKE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ143-180945- RENO BEACH TO THE ISLANDS OH- 541 AM EDT SUN APR 17 2011 ...GALE WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...LOW WATER ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LOW WATER ADVISORY. WIND ADVISORY. GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. DEEP LOW PRESSURE WILL MOVE ACROSS THE CENTRAL GREAT LAKES WEDNESDAY. THERE IS A CHANCE THAT GALES WILL DEVELOP ON LAKE ERIE AS THE LOW MOVES NORTHWEST OF THE LAKE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 4:42 PM EDT | Small Craft Advisory | CLE | 65 hr |
Nearby
Small Craft Advisories in Ohio, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.